Menstruation

I missed my period in May and my periods in June, July and August were unusually light. It's like I bled for 5 mins on my entire 6 day period. I've always had a heavy period and this is scary. I exercise regularly, have a balanced diet and am not under any kind of stress right now except the unusual change in my menstrual cycle. I'm 15 and this scares me so much please tell me if i'm okay.

Most likely the changes in your menses is due to hormonal changes which is not unusual at your age. 

Excessive exercise and decrease food intake can also cause changes to your menses. 

If you continue to be concerned please talk to a trusted adult and /or schedule an appointment with your primary care provider or at Corner health center. 

Question: This is probably a dumb question but I have had two previous partners where I was never able to get pregnant and I wasn't on birth control. I have always had very irregular periods since the age of 14, sometimes even lasting almost 2 years without a menstrual cycle. I have a new partner now and recently was on birth control (Tri-Sprintec) For about 5 months straight. Got off of it because the hormones were insane. I did get my period every month while taking birth control, but now that I'm off of it does that mean I have a higher chance of getting pregnant?

From what you describe you most   likely have a hormonal imbalance that creates irregular cycles.  Use of the hormones was helping to regulate your cycles. It is now not known if you may start ovulating regularly which puts you at risk for pregnancy. Please schedule an appointment with your primary care provider or at Corner Health to discuss this further and find a type of contraception (birth control )that is good for you 

I noticed very light pink spotting on June 29th when I went to the restroom then on June 30th I had a light flow until July 2nd that fluctuated between bright red, dark red and brown. My cycles normally last 6 days is there a reason why it only last 3 days this month?

It is not unusual to have an irregular cycle. 

If you have had unprotected sex and are at risk for pregnancy or infection please schedule an appointment with your primary care provider or with Corner Health Center. 

can my period come back after being on depo and then switching to nexplanon (on the same day)

It wouldn't be unusual to have some irregular bleeding when changing birth control methods

I missed my last depo shot by a few days. I had been bleeding for almost two weeks before I called and made sure what day it was, I had remembered the wrong date. I was still bleeding when I went and got my depo shot May 11th, I had unprotected sex the 19th. I took plan B that evening. Throughout this time (The two weeks before and even after shot) I would bleed on and off and then it went away to where when I would wipe it wasn't there but it was still there if something was inserted. It has come back and now it's brown. Like old blood. Is this normal?

  If you got a depo shot on May 11th you were protected against pregnancy on May 19th.  The use of Depo along with the Plan B that you took can cause irregular bleeding 

Did my birth control work? I got the depo shot at the end March, and I was not on my period. My period, sometimes comes twice in a month, sometimes it lasts for a day to 2 days. I took the shot about 2 weeks before my period. My period was being weird and extremely late, I had cervicitis. Is there a possibility that I could be pregnant now? My period h

Depo shots can cause irregular bleeding, especially in the first few months after you get the shot.  

This is most likely the cause of your weird periods.  

For the past year, my periods have been getting increasingly heavier and more painful - so much so that I can barely move and feel as if I am going to throw up. My gynocologist said that it was normal and waved me off even though my Mother has PCOS and wanted to see if she could get me on birth control. For my last two cycles, my periods have only been a day long, extremely heavy, and painful. I'm a teenage girl and I don't have very much persuasive power - If I go to the gynocologist will I just be waved off again (& waste my parents' money) or will they actually help me this time?

There are good treatment options to decrease heavy painful periods . 

Please call Corner health to schedule a visit or get a referral from you primary care provider to get another opinion 

I have never had my period and I have brown discharge.I have searched the internet and it told me this could be a sign that I will have my period soon.Is this true?

Yes, that could be a sign that you are close to starting your menstrual periods.  

Talk to a trusted adult to learn the best way to prepare. 

Congratulations 

Hello. Im 24 . I got my first depo shot on jan 27 . 2 days after my last period. Had unprotected sex and the guy came inside of me on the 6th of February. Two days later from feb8-feb15 I had a heavy period. Usually my period last 3-5 days. It is now April 13 (supposed to be my second period that i missed). I Scheduled my next depo for today and Im so nervous that I might be pregnant .

You should have been protected against pregnancy on Feb 6th. 

 The shot can cause your period to be irregular at the beginning which is why you had a heavy period.  

It is important that you go to your scheduled depo shot.  

A pregnancy test is routinely done at your second depo visit.  

Hi, I'm 17 and I have sex with a condom and he pulled out. I have also been on brith control for about 5 months. I had sex last week Monday and on my pill tracker it said I was so posed to get my period Monday of this week. I'm one day late on my period and I haven't had any symptoms of pregnancy or pms to an extreme extent. Am I pregnant or is it just a missed period.

If you are taking birth control pills everyday at the same time everyday and you had sex with a condom you are protected against unplanned pregnancy 

There are other things that can cause your period to be late, including stress.  

Your period may get lighter and shorter when using birth control pills. 


Phone: 734.484.3600 | Fax: 734.484.3100
Alternative and MIHP Fax: 734.829.0137

47 N. Huron Street, Ypsilanti, Michigan 48197 | Map »